MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL, INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL, INFUSION FLUID
Model Number 903-00006P
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported the following: we had two reports incidents of belmont malfunction.One in the ed giving error message and one in the or with leaking tubing and too hot to touch when they opened the chamber.The user facility reported that the first belmont after a couple units (i cannot remember the exact amount) gave an error message.We switched to another pre-primed belmont and started transfusing."belmont tubing ruptured with blood leaking from the housing and an electrical smell.When i removed the tubing from the pump the ring was very hot." no patient impact was reported as a result of this incident."i later learned that there was similar incident in the ed with belmont tubing rupturing.".
 
Additional Manufacturer Narrative
This report is pertaining to the 1st disposable set involved in the incident.The internal complaint file # (b)(4) has been logged for this incident for traceability.The user facility confirmed that the disposable set involved in the incident will be sent to belmont for review but we haven't received it as of (b)(6) 2024.The user facility reported that the first belmont after a couple units (i cannot remember the exact amount) gave an error message.We switched to another pre-primed belmont and started transfusing.No patient impact was reported as a result of this incident.Upon further follow-up with the user facility, it was confirmed that platelets and cryoprecipitate were infused during this event using the rapid infuser.The operator's manual contains information on contraindicated fluids and clearly states that "platelets are contraindicated for use with the system and should not be used", as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless-steel rings inside the heat exchanger may become overheated.Belmont was unable to confirm if the device provided an overheat alarm.If an alarm is provided, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Other methods can be used to infuse the patient.In order to avoid similar incidents in future, belmont offered refresher training for clinical staff at the user facility to familiarize them with compatible solutions and proper use of device per our specifications, but it was declined.All disposable sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete.Note: a separate report (#1219702-2024-00046) will be submitted by belmont for the 2nd device involved in this incident.
 
Additional Manufacturer Narrative
The device was requested for investigation multiple times; however, it was not sent to belmont for investigation.Belmont contacted the user facility on september 11th, september 25th and october 23rd requesting the return of the device for investigation and obtain additional information however it was not provided.The disposable set involved in the incident was requested but was not provided for investigation.A thorough investigation into the disposable set involved could not be carried out.All disposable sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies no further issues were reported on the rapid infusers involved in the incident.No device malfunction could be verified and the root cause could not be determined.The complaint file will be reopened in the event the device or additional information become available.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
WARMER, THERMAL, INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20410457
Report Number1219702-2024-00045
Device Sequence Number15714386
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006P
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown